Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 361, NWS Jackson, MS

May 27, 2000Lauderdale County, Newton County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2000, 10:11 PM CDT for Lauderdale County, Newton County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2000, 10:11 PM CDT (03:11 UTC)
Expired
May 27, 2000, 10:45 PM CDT
In force
34 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Lauderdale County, MS, Newton County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2184 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2184 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WUUS54 KJAN 280314
SVRJAN
MSC075-101-280345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1011 PM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI
  NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 1045 PM CDT

* AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTHEAST
  OF COLLINSVILLE TO 9 MILES WEST OF COLLINSVILLE TO 12 MILES        
  SOUTHWEST OF CONEHATTA...MOVING SOUTHEAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR NEWTON AT 1025 PM CDT

59

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:15 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 27, 8:15 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
815 PM CDT SAT MAY 27 2000

UPDATED ZONES TO TAKE OUT ALL MENTION OF AFTER MIDNIGHT AND
BECOMING. ALSO ADDED SEVERE WORDING TO THE SOUTHWESTERN ZONES.
I
.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

32

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:00 PM CDTTornado WarningJANCarroll, Leflore45 min
May 27, 7:06 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery24 min
May 27, 7:06 PM CDTSevere Thunderstorm WarningJANWebster24 min
May 27, 7:31 PM CDTFlash Flood WarningJANWashington59 min
May 27, 7:47 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Holmes, Yazoo43 min
May 27, 7:47 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha43 min
May 27, 8:01 PM CDTTornado WarningJANHolmes29 min
May 27, 8:04 PM CDTTornado WarningJANOktibbeha26 min
May 27, 8:11 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee49 min
May 27, 8:11 PM CDTSevere Thunderstorm WarningJANWinston49 min
May 27, 8:29 PM CDTSevere Thunderstorm WarningJANAttala, Holmes46 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.